Advertisement

Manuscripta Mathematica

, Volume 134, Issue 3–4, pp 513–532 | Cite as

Counting three-point G-covers with a given special G-deformation datum

  • Björn SelanderEmail author
Article
  • 37 Downloads

Abstract

We correct an erroneous description of an automorphism group from ‘Three point covers with bad reduction’ by Wewers. The cardinality of the automorphism group is used in a counting formula for the number of three-point covers in characteristic zero with the same fibre in characteristic p. We consider the consequences for the counting formula resulting from the new description of the automorphism group, and also consider two families of examples in order to illustrate how the counting formula is related to the action of the inertia group at p on three-point covers of order strictly divisible by p.

Mathematics Subject Classification (2000)

14H30 11G20 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bouw I.I., Pries R.J.: Rigidity, reduction and ramification. Math. Ann. 326, 803–824 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Bouw, I.I., Wewers, S.: Stable reduction of modular curves. In: Modular Curves and Abelian Varieties, Progress in Mathematics, vol. 224, pp.1–22. Birkhäuser, Basel (2004)Google Scholar
  3. 3.
    Grothendieck, A.: Revêtements étale et groupe fondamental. Lecture Notes in Math, vol. 224. Springer, Heidelberg (1971)Google Scholar
  4. 4.
    Huppert, B.: Endliche Gruppen 1. Grundlehren Math. Wiss, vol. 134. Springer, Berlin (1967)Google Scholar
  5. 5.
    Raynaud M.: Spécialisation des revêtements en caractéristique p > 0. Ann. scient. Éc. Norm. Sup., 4e série 32, 87–126 (1999)zbMATHMathSciNetGoogle Scholar
  6. 6.
    Selander, B.: Arithmetic of three-point covers. PhD thesis, Department of Mathematics at Uppsala University (2007) (Paper I is joint work with A. Strömbergsson)Google Scholar
  7. 7.
    Serre, J.-P.: Local fields. Grad. Texts in Math., vol. 67. Springer, Berlin (1979)Google Scholar
  8. 8.
    Wewers S.: Three point covers with bad reduction. J. Am. Math. Soc. 16(4), 991–1032 (2003)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Department of MathematicsUppsala UniversityUppsalaSweden
  2. 2.StockholmSweden

Personalised recommendations